Morning all, hoping all starting to feel spring is on its way. I have RA and have been on prednisolone for 8 years. Different strengths and RA drugs added in. Since weaning off and finally stopping shoulder/ leg muscles are so achy. No one seems to give me an answer apart from " we will start you back on a higher dose of steroid " !!!!! They have been fab in their time but come with awful side effects. Any reliescwould be amazing. Thanks. Lynn. Xx all take care xx
Coming of steriod: Morning all, hoping all starting to... - NRAS
My dr put me on hydroxy when i complained of the pains in my hand and they work well with the sulpha and mtx,i know i will never be painfree,but it is better than being on steroids as i got off them in 2015 after weight loss surgery, having also been on them for years.xxxx
Can you take NSAIs? I find that they help with the muscle pains coming off steroids. But the rheumatologist yesterday said to me that it was better to go back on a small dose of the steroids!
Thanks for your answers. I inject Humiria and take leufludomide. Didn't think I could take Nsai also. Just wondered if that's what happens after finishing steriod. Really don't want to go down that road again. It's hard isn't it ? X
Did you reduce the steroids really sssslllloooowwwlllyyyy? Like, really slowly? Also how long have you been off them for?
I have found with many different meds that the standard advice re tapering is just too fast to minimise withdrawal effects and these days when I'm trying to get off things I just take it as slowly as I can. It took me perhaps 6 months to get from a maintenance dose of 5mg prednisolone to nothing. And being an impulsive sort this has been a hard lesson to learn (as my natural approach is to do it as soon as I decide to wean off and then regret it afterwards).
Something like steroids does take time for your body to adjust as it is replacing our natural corticosteroids with artificial and so the adrenal gland stops making it for us. For some this leads to adrenal insufficiency where the adrenal gland stops altogether and we have to stay on a low dose permanently. Not saying this is the case for you, only your doctor can work that out.
All the best.
Thank you. Yes I did it very slowly as I would notice it very quickly if rushed. I loved the feeling when on them of being able to "climb mountains" but the other side effects were awful and my Consultant wanted me off as been on so long. I have appt in April so will plod on till then. Thanks again for your reply. Take care x
Thanks for your advice.
I have just had 1 month Humira and in 4 weeks must taper pred. Been on for 8 years too, on 10mg, I have been told
1 day 10
1 day 9
For a week or 2
I think realistically 6 months process.
Can I please ask you how did you cope, what did you do to stop aching, any further advice, I am 48 and working. .Can't take time off. .
Yeah that's the kind of thing. My rheumatologist never pressured me to hurry it at all and the only additional advice I was given was that if you reduce it and feel it was too much then temporarily go back to the previous dose and do it agin more slowly.
6 months seems like a long time now but bear in mind (as I was also always told) we naturally create an equivalent dose to about 5mg per day (when not on artificial corticosteroids), so once you get down to that level you don't really have any more in your system than you would naturally.
I'm not aware of much else you can do apart from the usual look after yourself with regards getting enough sleep, eating a healthy, balanced diet, drink lots of water and keep as active (better still exercise) as poss.
Not what you're looking for?
You may also like...
i have been on steriods for about 8 ish years.
Have tried a few times giving them up , I am trying...
My letter for my steroid injection into hand 21st June but the letter says day case I’m a...
Hi Guys, Hope you all are well or as can be, The problem I have is with my waistline I go to the Gym
messages,I have tried to look this up, but have had no success or having a blondes day Ha ha. Just...
has anyone ever got the steriod shots to the shoulders to help ease the RA pain there. If so did you